Advertisement

Applied Mathematics and Mechanics

, Volume 29, Issue 6, pp 825–832 | Cite as

Diffusion-driven instability and Hopf bifurcation in Brusselator system

  • Bo Li (李波)Email author
  • Ming-xin Wang (王明新)
Article

Abstract

The Hopf bifurcation for the Brusselator ordinary-differential-equation (ODE) model and the corresponding partial-differential-equation (PDE) model are investigated by using the Hopf bifurcation theorem. The stability of the Hopf bifurcation periodic solution is discussed by applying the normal form theory and the center manifold theorem. When parameters satisfy some conditions, the spatial homogenous equilibrium solution and the spatial homogenous periodic solution become unstable. Our results show that if parameters are properly chosen, Hopf bifurcation does not occur for the ODE system, but occurs for the PDE system.

Key words

Brusselator system Hopf bifurcation stability diffusion-driven Hopf bifurcation 

Chinese Library Classification

O175.26 

2000 Mathematics Subject Classification

35J55 92D25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Erneux T, Reiss E. Brusselator isolas[J]. SIAM Journal on Applied Mathematics, 1983, 43(6):1240–1246.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Nicolis G. Patterns of spatio-temporal organization in chemical and biochemical kinetics[J]. SIAMAMS Proc, 1974, 8(1):33–58.MathSciNetGoogle Scholar
  3. [3]
    Prigogene I, Lefever R. Symmetry breaking instabilities in dissipative systems II[J]. The Journal of Chemical Physics, 1968, 48(4):1665–1700.CrossRefGoogle Scholar
  4. [4]
    Brown K J, Davidson F A. Global bifurcation in the Brusselator system[J]. Nonlinear Analysis, 1995, 24(12):1713–1725.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Callahan T K, Knobloch E. Pattern formation in three-dimensional reaction-diffusion systems[J]. Physica D, 1999, 132(3):339–362.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Rabinowitz P. Some global results for nonlinear eigenvalue problems[J]. Journal Functional Analysis, 1971, 7(3):487–513.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Peng R, Wang M X. Pattern formation in the Brusselator system[J]. Journal of Mathematical Analysis and Applications, 2005, 309(1):151–166.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Yi F Q, Wei J J, Shi J P. Diffusion-driven instability and bifurcation in the Lengyel-Epstein system[J]. Nonlinear Analysis, 2008, 9(8):1038–1051.MathSciNetGoogle Scholar
  9. [9]
    Wang M X. Stability and Hopf bifurcation for a prey-predator model with prey-stage structure and diffusion[J]. Mathematical Biosciences, 2008, 212(2):149–160.zbMATHCrossRefGoogle Scholar
  10. [10]
    Lu Qishao. Qualitative metheod and bifurcation of ordinary differential equation[M]. Beijing: Beijing Aviation and Spaceflight University Press, 1989 (in Chinese).Google Scholar
  11. [11]
    Wang M X. Stationary patterns for a prey-predator model with prey-dependent and ratiodependent functional responses and diffusion[J]. Physica D, 2004, 196(1):172–192.zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    Hassard B D, Kazarinoff N D, Wan Y H. Theory and application of Hopf bifurcation[M]. Cambridge: Cambridge University Press, 1981.Google Scholar
  13. [13]
    Michael G. Crandall, Paul H. Rabinowitz. The Hopf bifurcation theorem in infinite dimensions[J]. Archive for Rational Mechanics and Analysis, 1977, 67(1):53–72.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Shanghai University and Springer-Verlag GmbH 2008

Authors and Affiliations

  1. 1.Department of MathematicsSoutheast UniversityNanjingP. R. China
  2. 2.School of Mathematical ScienceXuzhou Normal UniversityXuzhouP. R. China

Personalised recommendations